Advertisement

4-Nonlinearity of a Constructed Quaternary Cryptographic Functions Class

  • Zoubida Jadda
  • Patrice Parraud
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6338)

Abstract

New results on quaternary (ℤ4 = {0,1,2,3}-valued) cryptographic functions are presented. We define and characterize completely the ℤ4-balancedness and the ℤ4-nonlinearity according the Hamming metric and the Lee metric. In the particular case of quaternary Bent functions we show that the maximal nonlinearity of these functions is bounded for the Hamming metric and we give the exact value of the maximal nonlinearity of these functions for the Lee metric. A general construction, based on Galois ring is detailed and applied to obtain a class of balanced and high nonlinearity quaternary cryptographic functions. We use Gray map to derive these constructed quaternary functions to obtain balanced boolean functions having high nonlinearity.

Keywords

quaternary functions boolean functions cryptographic functions nonlinearity balancedness quaternary algebra Gray map  Galois ring 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Canteaut, A., Trabbia, M.: Improved fast correlation attacks using parity-check equations of weight 4 and 5. In: Preneel, B. (ed.) EUROCRYPT 2000. LNCS, vol. 1807, pp. 573–588. Springer, Heidelberg (2000)CrossRefGoogle Scholar
  2. 2.
    Carlet, C.: On Bent and highly nonlinear balanced/resilient functions and their algebraic immunities. In: Fossorier, M.P.C., Imai, H., Lin, S., Poli, A. (eds.) AAECC 2006. LNCS, vol. 3857, pp. 1–28. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  3. 3.
    Carlet, C., Dubuc, S.: On generalized Bent and q −ary perfect nonlinear functions. Finite Fields and Applications 1999, 81–94 (2001)MathSciNetGoogle Scholar
  4. 4.
    Carlet, C., Feng, K.: An infinite class of balanced functions with optimal algbreaic immunity, good immunity to fast algebraic attacks and good nonlinearity. In: Pieprzyk, J. (ed.) ASIACRYPT 2008. LNCS, vol. 5350, pp. 425–440. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  5. 5.
    Courtois, N., Meier, W.: Algebraic attacks on stream ciphers with linear feedback. In: Biham, E. (ed.) EUROCRYPT 2003. LNCS, vol. 2656, pp. 345–359. Springer, Heidelberg (2003)CrossRefGoogle Scholar
  6. 6.
    Courtois, N., Pieprzyk, J.: Cryptanalysis of block ciphers with over-defined systems of equations. In: Zheng, Y. (ed.) ASIACRYPT 2002. LNCS, vol. 2501, pp. 267–287. Springer, Heidelberg (2002)CrossRefGoogle Scholar
  7. 7.
    Ding, C., Xiao, G., Shan, W.: The stability theory of stream ciphers. In: Ding, C., Shan, W., Xiao, G. (eds.) The Stability Theory of Stream Ciphers. LNCS, vol. 561. Springer, Heidelberg (1991)Google Scholar
  8. 8.
    Hammons, A.R., Kumar, P.V., Calderbank, A.R., Sloane, N.J.A., Solé, P.: The ℤ4 linearity of Kerdock, Preparata, Goethals and related codes. IEEE Transactions on Information Theory 40(2), 301–319 (1994)zbMATHCrossRefGoogle Scholar
  9. 9.
    Hou, X.: p −ary and q −ary versions of certain results about Bent functions and resilient functions. Finite Fields and Applications 10, 566–582 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Hou, X.: q −ary Bent functions constructed from chain rings. Finite Fields and Applications 4, 55–61 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Hou, X.-D.: Bent functions, partial difference sets and quasi-Frobenius rings. Designs, Codes and Cryptography 20, 251–268 (2000)zbMATHCrossRefGoogle Scholar
  12. 12.
    Kumar, P.V., Hellesth, T., Calderbank, A.R., Hammons, A.R.: Large Families of Quaternary Sequences with Low Correlation. IEEE Transactions on Information Theory 42(2), 579–592 (1996)zbMATHCrossRefGoogle Scholar
  13. 13.
    Kavut, S., Maitra, S., Sarkar, S., Yücel, M.D.: Enumeration of 9-variables rotation symetric boolean functions having non-linearity > 240. In: Barua, R., Lange, T. (eds.) INDOCRYPT 2006. LNCS, vol. 4329, pp. 266–279. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  14. 14.
    Kumar, P.V., Scholtz, R.A., Welch, L.R.: Generalized Bent Functions and Their Properties. Journal of Combinatirial Theory, Ser. A 1(40), 90–107 (1985)CrossRefMathSciNetGoogle Scholar
  15. 15.
    Li, N., Qi, W.-F.: Construction and analysis of boolean functions of 2t + 1 variables with maximum algebraic immunity. In: Lai, X., Chen, K. (eds.) ASIACRYPT 2006. LNCS, vol. 4284, pp. 84–98. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  16. 16.
    Meier, W., Pasalic, E., Carlet, C.: Algebraic attacks and decomposition of boolean functions. In: Cachin, C., Camenisch, J.L. (eds.) EUROCRYPT 2004. LNCS, vol. 3027, pp. 474–491. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  17. 17.
    Rothaus, O.S.: On Bent functions. Journal of Combinatorial Theory 20, 300–305 (1976)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Saber, Z., Uddin, M.F., Youssef, A.: On the Existence of (9,3,5,240) Resilient Functions. IEEE Transactions on Information Theory 52(5), 2269–2270 (2006)CrossRefMathSciNetGoogle Scholar
  19. 19.
    Solé, P., Tokareva, N.: Connections between quaternary and binary Bent functions. Cryptology ePrint Archives (2009), http://www.eprint.iacr.org/2009/544
  20. 20.
    McDonald, B.R.: Finite Rings with Identity. Marcel Dekker Inc., New York (1974)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2010

Authors and Affiliations

  • Zoubida Jadda
    • 1
    • 2
  • Patrice Parraud
    • 3
  1. 1.IRMARINSA de RennesFrance
  2. 2.UMR 6625CNRSFrance
  3. 3.MACCLIA-CRECSaint Cyr-Coëtquidan 

Personalised recommendations